MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC PIVOX OBLIQUE LATERAL SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC SOFAMOR DANEK USA, INC PIVOX OBLIQUE LATERAL SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2140010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that patient underwent an oblique lumbar inter-body fusion surgery (olif) at l3-l4.Intra-op, inserter's screw at the tip was broken.The broken piece was stuck inside the locking cap of the cage.Surgeon was unable to twist the locking cap with the screw driver as the broken piece was stuck in the middle of the locking cap.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
X-ray review images for l3-4, l4-5, l5-s anterior lumbar fusion was provided.On the magnified image at l3-4, there is an opacity in the locking cap presumably a broken piece of the plate inserter.It is unclear if this is related to technique or a defect in the inserter release mechanism.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PIVOX OBLIQUE LATERAL SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7026506
Report Number1030489-2017-02321
Device Sequence Number800074
Product Code MAX
UDI-Device Identifier00643169639522
UDI-Public00643169639522
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K152277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2140010
Device Lot NumberNM16E086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer01/12/2018
04/23/2018
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date02/05/2018
05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;